MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number ME2010
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxguard extension set was damaged the following information was received by the initial reporter with the following verbatim: i¿m sorry to email again, but after asking around about this, nurses have told me that the main issue with this tubing is when unscrewing the end of the tubing from a patient¿s line, the spin collar un-luer locks from the patient¿s line, but leaves the small plastic end of the tubing in the patient¿s line (syringe tubing still attached).When this happens, the nurse doesn¿t have anything to grip on the tubing with, and then has to pull the syringe tubing taut and ¿yank¿ the syringe tubing free from the patient¿s line.I have had numerous nurses believe the tubing was broken because the spin collar at the end of the tubing ¿slides¿ freely and separately from the end where the tubing is to luer lock into something.On our previous tubing, the spin collar was fixed to the end of the tubing.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that the tubing becoming stuck in the ports/lines.One sample extension set, item me2010, and an unknown clear connector was submitted for quality investigation.Visual examination of the me2010 extension set did not indicate any damages to the construction, however, examination of the unknown connector indicates that a male luer that was connected to the unknown connector cracked inside the connector.Although we have identified a cracked luer inside the unknown clear connector, it cannot be determined if the cracked end came from a sample of me2010.The customer complaint of a connection issue with extension set me2010 could not be verified.The failure of a cracked luer on the sample of me2010 was not confirmed from the sample that was submitted, and therefore a root cause was not determined.A device history record review for model me2010 lot number 23129076 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05dec2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD MAXGUARD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19038450
Report Number9616066-2024-00521
Device Sequence Number12580464
Product Code FPA
UDI-Device Identifier10885403236235
UDI-Public(01)10885403236235
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberME2010
Device Lot Number23129076
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown